Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 16, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 10, 2008, 4:20 PM CST for Clay County, Overton County, Pickett County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 10, 2008, 4:20 PM CST (22:20 UTC)
- Expired
- Jan 10, 2008, 5:00 PM CST
- In force
- 40 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Clay County, TN, Overton County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 110 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 10, 11:33 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 102220
SVROHX
TNC027-133-137-102300-
/O.NEW.KOHX.SV.W.0016.080110T2220Z-080110T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
420 PM CST THU JAN 10 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CLAY COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF CELINA...
NORTHWESTERN OVERTON COUNTY IN TENNESSEE...
WESTERN PICKETT COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF BYRDSTOWN...
* UNTIL 500 PM CST
* AT 415 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES SOUTHEAST OF CELINA...AND MOVING
NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BYRDSTOWN BY 440 PM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST THURSDAY EVENING
FOR CENTRAL TENNESSEE.
LAT...LON 3662 8557 3661 8530 3661 8497 3636 8540
3651 8554
TIME...MOT...LOC 2220Z 243DEG 41KT 3648 8538
$$
211 follow-up statement
000
WWUS54 KOHX 102239
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
438 PM CST THU JAN 10 2008
TNC027-133-137-102300-
/O.CON.KOHX.SV.W.0016.000000T0000Z-080110T2300Z/
OVERTON TN-PICKETT TN-CLAY TN-
438 PM CST THU JAN 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR EASTERN CLAY...WESTERN PICKETT AND NORTHWESTERN OVERTON
COUNTIES...
AT 433 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED JUST WEST OF BYRDSTOWN...MOVING NORTHEAST AT
45 MPH.
THIS STORM WILL LIKELY ENTER SOUTHERN KENTUCKY BY 500 PM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST THURSDAY EVENING
FOR CENTRAL TENNESSEE.
LAT...LON 3662 8557 3661 8530 3661 8497 3636 8540
3651 8554
TIME...MOT...LOC 2238Z 243DEG 41KT 3657 8515
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 2:22 PM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Jan 10, 2:22 PM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 222 PM CST THU JAN 10 2008 .DISCUSSION... STRONG UPPER H5 WAVE MOVING THROUGH THE MID MS VALLEY WITH A COLD FRONT JUST AHEAD ALONG THE MS RIVER. A WARM FRONT EXTENDS EWD ALONG THE AR/MO AND KY/TN BORDER AREAS. STRONG DESTABILIZATION IS FOSTERING SEVERE TSTMS OVER THE CNTRL AND WRN PORTIONS OF THE MIDSTATE. THIS ACTIVITY WILL MOVE EWD ACROSS THE AREA THIS EVENING AS THE COLD FRONT MOVES INTO THE MIDSTATE WITH RAIN TAPERING OFF FROM THE WEST. NOT MUCH IN THE WAY OF COLD AIR BEHIND THIS FRONT...LOW TEMPS ONLY DROP INTO THE LOW TO MID 30S. THE NEXT H5 WAVE ENTERS THE MID MS VALLEY SAT NGT WITH A CHANCE OF RAIN FOR SAT NGT THRU SUN NGT...POSSIBLY MIXED WITH SNOW DURING THE LATE EVENING AND EARLY MORNING HOURS. THE NEXT WAVE MOVES SEWD OUT OF THE MIDWEST INTO THE DEEP SOUTH IN THE MON AFTN TO TUE AM TIME FRAME. THIS ALLOWS A BIT MORE COLD AIR INTO THE AREA AND ALSO A CHANCE OF RAIN AND RAIN MIXED WITH SNOW. MOS TEMPS AND POP GUIDANCE WAS IN DECENT AGREEMENT AND NO SGFNT DEVIATIONS ARE ANTICIPATED. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 41 49 34 55 / 50 0 10 10 CLARKSVILLE 39 50 31 54 / 40 0 10 10 CROSSVILLE 39 46 30 51 / 90 0 10 10 COLUMBIA 41 50 34 56 / 50 0 10 10 LAWRENCEBURG 41 50 33 56 / 60 0 10 10 WAVERLY 40 50 32 55 / 40 0 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Jan 10, 10:40 AM CST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1040 AM CST THU JAN 10 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-111645- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1040 AM CST THU JAN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A POTENT COLD FRONT WILL MARCH INTO THE MID STATE LATE THIS AFTERNOON AND EVENING. STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT THIS AFTERNOON. THE MAIN HAZARD WILL BE DAMAGING WINDS. LARGE HAIL AND ISOLATED TORNADOES CANNOT BE RULED OUT. THE COLD FRONT WILL BE IN METRO NASHVILLE AROUND 6 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. 04
In the hours before
Local storm report, Jan 10, 2:30 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM FLOOD MOUNT JULIET 36.21N 86.52W
01/10/2008 WILSON TN EMERGENCY MNGR
INTERSECTION OF SAUNDERSVILLE RD AND LUCY DRIVE IS
IMPASSABLE.
&&
21Local storm report, Jan 10, 2:55 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
255 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM FLOOD 6 SSW LEBANON 36.13N 86.36W
01/10/2008 WILSON TN EMERGENCY MNGR
ROAD CLOSE DUE TO WATER OVER ROAD AT CENTRAL PIKE AND
CHANDLER BRADFORD
&&
31Local storm report, Jan 10, 3:01 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
301 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 5 W LEBANON 36.21N 86.41W
01/10/2008 E0.88 INCH WILSON TN TRAINED SPOTTER
NICKEL SIZE HAIL AT HWY 109 AND 70 INTERSECTION
&&
31Local storm report, Jan 10, 3:14 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
314 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL 4 W LAFAYETTE 36.52N 86.10W
01/10/2008 E1.75 INCH MACON TN LAW ENFORCEMENT
&&
GOLFBALL SIZE HAIL REPORTED BY LAW ENFORCEMENT
31Local storm report, Jan 10, 3:38 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
338 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HEAVY RAIN FRANKLIN 35.93N 86.84W
01/10/2008 M1.80 INCH WILLIAMSON TN UTILITY COMPANY
1.80 INCHES OF RAIN BETWEEN 2 AND 230 PM.
0253 PM FLOOD 6 SSW LEBANON 36.13N 86.36W
01/10/2008 WILSON TN EMERGENCY MNGR
ROAD CLOSE DUE TO WATER OVER ROAD AT CENTRAL PIKE AND
CHANDLER BRADFORD
0300 PM HAIL 5 W LEBANON 36.21N 86.41W
01/10/2008 E0.88 INCH WILSON TN TRAINED SPOTTER
NICKEL SIZE HAIL AT HWY 109 AND 70 INTERSECTION
0300 PM FLASH FLOOD 2 E MOUNT JULIET 36.21N 86.49W
01/10/2008 WILSON TN NWS EMPLOYEE
CREEKS OVERFLOWING
0300 PM HEAVY RAIN 3 E MOUNT JULIET 36.21N 86.47W
01/10/2008 E0.92 INCH WILSON TN PUBLIC
O.92 INCHES IN 45 MINUTES
0313 PM HAIL 4 W LAFAYETTE 36.52N 86.10W
01/10/2008 E1.75 INCH MACON TN LAW ENFORCEMENT
&&
31Local storm report, Jan 10, 4:20 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
420 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 5 NE LAWRENCEBURG 35.30N 87.28W
01/10/2008 LAWRENCE TN LAW ENFORCEMENT
TREES DOWN ON GOOD HOPE ROAD
0255 PM TSTM WND DMG 10 NE WAYNESBORO 35.43N 87.63W
01/10/2008 WAYNE TN LAW ENFORCEMENT
ON BUTTERMILK RIDGE ROAD NUMEROUS TREES DOWN, BARN
DESTROYED, FEW HOMES WITH ROOF DAMAGE
0246 PM TSTM WND DMG 1 NNE FRANKLIN 35.94N 86.84W
01/10/2008 WILLIAMSON TN LAW ENFORCEMENT
TELEPHONE WIRES DOWN AT 431 FRANKLIN ROAD
0350 PM FLOOD 5 E FRANKLIN 35.93N 86.75W
01/10/2008 WILLIAMSON TN LAW ENFORCEMENT
HIGH WATER AT INTERSECTION OF WILSON PIKE AND CLOVER
CROFT ROAD
&&
SHERRONThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 12:03 PM CST | Areal Flood Advisory | OHX | Benton, Dickson, Houston, Humphreys, Montgomery, Stewart | 114 days |
| Jan 10, 12:22 PM CST | Tornado Warning | OHX | Montgomery | 23 min |
| Jan 10, 1:10 PM CST | Severe Thunderstorm Warning | OHX | Robertson | 35 min |
| Jan 10, 1:27 PM CST | Severe Thunderstorm Warning | OHX | Williamson | 33 min |
| Jan 10, 1:35 PM CST | Severe Thunderstorm Warning | OHX | Lewis, Wayne | 25 min |
| Jan 10, 1:57 PM CST | Severe Thunderstorm Warning | OHX | Lewis, Maury | 33 min |
| Jan 10, 2:04 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 26 min |
| Jan 10, 2:17 PM CST | Tornado Warning | OHX | Maury | 28 min |
| Jan 10, 2:28 PM CST | Tornado Warning | OHX | Williamson | 32 min |
| Jan 10, 2:33 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 42 min |
| Jan 10, 2:36 PM CST | Tornado Warning | OHX | Lewis | 24 min |
| Jan 10, 2:41 PM CST | Areal Flood Advisory | OHX | Davidson, Giles, Hickman, Lawrence, Lewis, Marshall and 8 more | 181 days |
| Jan 10, 2:49 PM CST | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 41 min |
| Jan 10, 2:51 PM CST | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 24 min |
| Jan 10, 3:12 PM CST | Flash Flood Warning | OHX | Davidson, Lewis, Macon, Marshall, Maury, Rutherford and 5 more | 3 hr |
| Jan 10, 3:18 PM CST | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 37 min |
| Jan 10, 3:31 PM CST | Severe Thunderstorm Warning | OHX | Smith, Wilson | 21 min |
| Jan 10, 3:57 PM CST | Severe Thunderstorm Warning | OHX | Jackson | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.